Alert archive / Virginia / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 113, NWS Blacksburg, VA

July 14, 20154 counties in Virginia

NWS Blacksburg, VA issued this severe thunderstorm warning at Jul 14, 2015, 7:55 PM EDT for 4 counties in Virginia. It was in force for 65 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 14, 2015, 7:55 PM EDT (23:55 UTC)
Expired
Jul 14, 2015, 9:00 PM EDT
In force
65 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Amherst County, VA, Appomattox County, VA, Buckingham County, VA, Campbell County, VA

The radar

The Roanoke radar (KFCX), 148 km from the middle of the area, began a volume at 23:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 14, 8:20 PM EDTTSTM WND DMG3 N Appomattox, VAONE TREE WAS BLOWN DOWN ALONG HOLLY BROOK DRIVE.
Jul 14, 8:22 PM EDTTSTM WND DMG4 Ne Appomattox, VALARGE TREE LIMBS DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 25 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 14, 6:44 PM EDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 11.9 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2015-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2015-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 156 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1029 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
156 m²/s²
0-3 km storm-relative helicity
222 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

419 
WUUS51 KRNK 142355
SVRRNK
VAC009-011-029-031-150100-
/O.NEW.KRNK.SV.W.0113.150714T2355Z-150715T0100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
755 PM EDT TUE JUL 14 2015

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  APPOMATTOX COUNTY IN CENTRAL VIRGINIA...
  SOUTHEASTERN AMHERST COUNTY IN CENTRAL VIRGINIA...
  SOUTHERN BUCKINGHAM COUNTY IN CENTRAL VIRGINIA...
  NORTH CENTRAL CAMPBELL COUNTY IN CENTRAL VIRGINIA...

* UNTIL 900 PM EDT

* AT 755 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER OAKVILLE...
  MOVING EAST AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  BUCKINGHAM...
  APPOMATTOX...
  DILLWYN...
  CONCORD...
  AND BENT CREEK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. FOR YOUR
SAFETY...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY
BUILDING. STAY AWAY FROM WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

&&

LAT...LON 3734 7847 3735 7855 3737 7858 3740 7859
      3734 7860 3734 7907 3753 7911 3755 7891
      3754 7883 3756 7881 3760 7827
TIME...MOT...LOC 2355Z 265DEG 28KT 3744 7892 

HAIL...1.00IN
WIND...60MPH
 
$$

KK
4 follow-up statements
401 
WWUS51 KRNK 150007
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
807 PM EDT TUE JUL 14 2015

VAC031-150016-
/O.CAN.KRNK.SV.W.0113.000000T0000Z-150715T0100Z/
CAMPBELL VA-
807 PM EDT TUE JUL 14 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL CAMPBELL COUNTY 
IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT FOR
SOUTHWESTERN VIRGINIA.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

LAT...LON 3734 7847 3735 7855 3737 7858 3740 7859
      3734 7860 3734 7897 3738 7899 3753 7903
      3755 7891 3754 7883 3756 7881 3760 7828
TIME...MOT...LOC 0006Z 265DEG 28KT 3743 7885 

$$

VAC009-011-029-150100-
/O.CON.KRNK.SV.W.0113.000000T0000Z-150715T0100Z/
APPOMATTOX VA-AMHERST VA-BUCKINGHAM VA-
807 PM EDT TUE JUL 14 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EDT 
FOR APPOMATTOX...SOUTHEASTERN AMHERST AND SOUTHERN BUCKINGHAM 
COUNTIES...

AT 806 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER OAKVILLE...
MOVING EAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
BUCKINGHAM...
APPOMATTOX...
DILLWYN...
BENT CREEK...
AND OAKVILLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS...AS WELL AS
DEADLY CLOUD TO GROUND LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT
STRUCTURE. STAY AWAY FROM WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

&&

LAT...LON 3734 7847 3735 7855 3737 7858 3740 7859
      3734 7860 3734 7897 3738 7899 3753 7903
      3755 7891 3754 7883 3756 7881 3760 7828
TIME...MOT...LOC 0006Z 265DEG 28KT 3743 7885 

HAIL...1.00IN
WIND...60MPH
 
$$

KK
201 
WWUS51 KRNK 150020
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
820 PM EDT TUE JUL 14 2015

VAC009-150029-
/O.CAN.KRNK.SV.W.0113.000000T0000Z-150715T0100Z/
AMHERST VA-
820 PM EDT TUE JUL 14 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN AMHERST COUNTY 
IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT FOR
SOUTH CENTRAL VIRGINIA.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

LAT...LON 3734 7847 3735 7855 3737 7858 3739 7858
      3740 7859 3734 7860 3734 7892 3740 7894
      3748 7895 3750 7895 3750 7891 3752 7889
      3753 7889 3754 7886 3754 7883 3756 7881
      3760 7828
TIME...MOT...LOC 0019Z 271DEG 22KT 3742 7877 

$$

VAC011-029-150100-
/O.CON.KRNK.SV.W.0113.000000T0000Z-150715T0100Z/
APPOMATTOX VA-BUCKINGHAM VA-
820 PM EDT TUE JUL 14 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EDT
FOR CENTRAL APPOMATTOX AND SOUTHERN BUCKINGHAM COUNTIES...

AT 819 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR APPOMATTOX
NATIONAL HISTORIC PARK...MOVING EAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
BUCKINGHAM...
APPOMATTOX...
DILLWYN...
BENT CREEK...
AND OAKVILLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. FOR YOUR
SAFETY...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY
BUILDING. STAY AWAY FROM WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

&&

LAT...LON 3734 7847 3735 7855 3737 7858 3739 7858
      3740 7859 3734 7860 3734 7892 3740 7894
      3748 7895 3750 7895 3750 7891 3752 7889
      3753 7889 3754 7886 3754 7883 3756 7881
      3760 7828
TIME...MOT...LOC 0019Z 271DEG 22KT 3742 7877 

HAIL...1.00IN
WIND...60MPH
 
$$

KK
053 
WWUS51 KRNK 150051
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
851 PM EDT TUE JUL 14 2015

VAC011-029-150100-
/O.CON.KRNK.SV.W.0113.000000T0000Z-150715T0100Z/
APPOMATTOX VA-BUCKINGHAM VA-
851 PM EDT TUE JUL 14 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EDT
FOR NORTHERN APPOMATTOX AND SOUTHERN BUCKINGHAM COUNTIES...

AT 850 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SHEPPARDS...
MOVING EAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
BUCKINGHAM...
APPOMATTOX...
DILLWYN...
BENT CREEK...
AND OAKVILLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. FOR YOUR
SAFETY...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY
BUILDING. STAY AWAY FROM WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

&&

LAT...LON 3734 7847 3735 7855 3737 7858 3738 7855
      3740 7859 3734 7860 3734 7880 3741 7893
      3748 7895 3750 7895 3750 7891 3752 7889
      3753 7889 3754 7886 3754 7883 3756 7881
      3760 7828
TIME...MOT...LOC 0050Z 284DEG 22KT 3739 7855 

HAIL...1.00IN
WIND...60MPH
 
$$

KK
823 
WWUS51 KRNK 150102
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
902 PM EDT TUE JUL 14 2015

VAC011-029-150112-
/O.EXP.KRNK.SV.W.0113.000000T0000Z-150715T0100Z/
APPOMATTOX VA-BUCKINGHAM VA-
902 PM EDT TUE JUL 14 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN APPOMATTOX AND 
SOUTHERN BUCKINGHAM COUNTIES HAS EXPIRED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT FOR
SOUTH CENTRAL VIRGINIA.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

LAT...LON 3734 7847 3735 7855 3737 7858 3738 7855
      3740 7859 3734 7860 3734 7880 3741 7893
      3748 7895 3750 7895 3750 7891 3752 7889
      3753 7889 3754 7886 3754 7883 3756 7881
      3760 7828
TIME...MOT...LOC 0101Z 265DEG 28KT 3739 7855 

$$

KK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 7:37 PM EDT, 18 minutes earlier.

Area forecast discussion, Jul 14, 7:37 PM EDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
737 PM EDT TUE JUL 14 2015

.SYNOPSIS...
LOW PRESSURE WAS OVER LAKE ERIE WITH A COLD FRONT TRAILING FROM
THE LOW INTO NORTHERN MISSOURI. THIS LOW AND COLD FRONT WILL MOVE
SOUTHEAST TONIGHT AND WEDNESDAY AND WILL BE OFF THE MID ATLANTIC
COAST BY WEDNESDAY NIGHT. HIGH PRESSURE...AND LESS HUMID
AIR...WILL BUILD IN BEHIND THE FRONT AND WILL COVER THE REGION
THURSDAY AND FRIDAY.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
AS 730 PM EDT TUESDAY...

SVR THUNDERSTORM WATCH 426 IN EFFECT FOR MOST OF OUR FORECAST AREA
UNTIL 1 AM. MAIN LINE OF STRONG TO SEVERE TSRA LIES FROM
GREENBRIER TO THE KY/VA BORDER MOVING SE AT 40-50 MPH. ISOLATED
STORMS ARE FIRING IN THE PIEDMONT IN BETTER MOISTURE POOLING AND
SBCAPES OF 1500 J/KG. BEST EFFECTIVE SHEAR EXISTS OVER KY INTO WV
WITH BETTER CAPES IN THE PIEDMONT HENCE THE AREAL COVERAGE OF THE
WATCH. NO OTHER MAJOR CHANGES TO THE FORECAST THIS UPDATE.

PREVIOUS DISCUSSION AT 4 PM...

FLASH FLOOD GUIDANCE WAS LOW IN THE MOUNTAINS...AND FLASH FLOOD
THREAT WAS HIGHEST IN GREENBRIER COUNTY DOWN TO TAZEWELL COUNTY. NO
FLASH FLOOD WATCH AT THIS TIME SINCE STORMS MOTION WILL LIMIT
HEAVY RAIN...EVEN THOUGH RATES MAY BE HIGH.

UPPER TROF AXIS FORECAST TO BE EXITING THE EASTERN COUNTY WARNING
AREA WEDNESDAY MORNING. SURFACE COLD FRONT ALSO CROSSES THROUGH THE
FORECAST AREA IN THE MORNING.

HAVE HIGH PROBABILITY OF PRECIPITATION THROUGH MIDNIGHT USING THE
TIMING OF THE HRRR AND SPC HRRR. PROBABILITY OF PRECIPITATION WILL
DROP OFF SHARPLY AFTER THE FRONT GOES BY IN THE MORNING...WITH THE
UPSLOPE AREAS HAVE THE BEST CHANCE OF GETTING SHOWERS.

TEMPERATURES OVERNIGHT WILL REMAIN MILD WITH SURFACE DEW POINTS FROM
THE LOWER 60S TO LOWER 70S. STAYED CLOSED TO COOLED GUIDANCE BEHIND
THE FRONT FOR MAXIMUM TEMPERATURES ON WEDNESDAY. AS USUAL...AMOUNT
OF CLOUD COVER IN THE MORNING WILL HAVE A LARGE INFLUENCE ON THE
DAYTIME HIGHS.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/...
AS OF 100 PM EDT TUESDAY...

WEDNESDAY NIGHT THROUGH FRIDAY NIGHT NIGHT MAY BE ONE OF THE DRIEST
TIME PERIODS WE HAVE HAD FOR A WHILE. THIS PATTERN IS BEING ATTRIBUTED
TO BOTH SURFACE HIGH PRESSURE...AND AN UPPER RIDGE OF HIGH PRESSURE
BUILDING OVER THE REGION. THIS WILL HAVE THE IMPACT OF SQUELCHING
ANY CONVECTION AND TRENDING TEMPERATURES COOLER...AS COMPARED TO
READINGS DURING THE EARLY PART OF THE WEEK. OUR SMALL CHANCES OF
PRECIPITATION WILL COME IN TWO FORMS ON DIFFERENT DAYS.

ON WEDNESDAY EVENING...CONVECTION FROM WEDNESDAY AFTERNOON OVER
SOUTHEAST WEST VIRGINIA WILL LINGER INTO THE EVENING HOURS...BUT
DISSIPATE QUICKLY..AND LIKELY BE ONLY SHOWERS.

ON FRIDAY...THE CENTER OF THE SURFACE HIGH SHIFTS A BIT EAST...AND A
WEAK SOUTHEAST UPSLOPE FLOW DEVELOPS. THIS MAY ALLOW FOR ENOUGH
CONVERGENCE TO HELP INCREASE THE MAGNITUDE OF THE LIFT THAT PURE
DIURNAL HEATING WILL GENERATE. THIS EXTRA LIFT MAY ALLOW FOR
ISOLATED STORMS TO DEVELOP.

WHILE THE FORECAST WILL REFLECT A DRY FRIDAY NIGHT...SOME MODEL
GUIDANCE IS HINTING THAT SOME CONVECTION MAY REACH THE WESTERN PARTS
OF THE REGION BY LATE IN THE NIGHT IN ADVANCE OF OUR NEXT
APPROACHING GREAT LAKES SYSTEM. FOR NOW...THE FORECAST WILL FAVOR
THE SLOWER SOLUTIONS...AND THUS KEEP THE FORECAST PRECIPITATION FREE.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
AS OF 130 PM EDT TUESDAY...

DURING THIS PORTION OF THE FORECAST WE WILL RETURN TO A WETTER
PATTERN...ONE NOT TOO UNLIKE WHAT HAS BEEN THE NORM FOR THE FIRST
HALF OF JULY. THE NORTHERN JET WILL PLAY A GREATER ROLE IN OUR
WEATHER PATTERN...BRINGING SHORTWAVE AFTER SHORTWAVE ACROSS THE TOP
OF THE UPPER RIDGE AXIS. THIS WILL HAVE THE AFFECT OF RETROGRADING
THE CENTER OF THE RIDGE BACK TO THE MIDDLE MISSISSIPPI VALLEY WITH
NORTHWEST FLOW AGAIN THE DOMINANT STEERING FLOW ACROSS OUR REGION.
LOOK FOR A RETURN OF DAILY SHOWERS AND THUNDERSTORMS. SOME TIME
PERIODS WILL HAVE A GREATER COVERAGE WITH THE POTENTIAL FOR
THUNDERSTORM COMPLEXES TO AGAIN HEAD INTO OR THROUGH THE REGION.
WHILE TIMING WILL LIKELY CHANGE...THE LATEST GUIDANCE OFFERS A
SOLUTION OF SATURDAY NIGHT...AND THEN AGAIN TUESDAY OR TUESDAY NIGHT
AS THE MOST LIKELY TIME FRAME FOR THESE. TEMPERATURES WILL TREND
WARMER BY THE END OF THE WEEKEND...AND THEN WARM A LITTLE BIT MORE
BY TUESDAY.

&&

.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
AS OF 730 PM EDT TUESDAY...

TRYING TO TIME LINE OF CONVECTION AND INCLUDED IN ALL TAFS AS
THINK LINE WILL HOLD TOGETHER ENOUGH GIVEN STRONG INSTABILITY TO
THE EAST AND DYNAMICS ACROSS THE AREA FROM UPPER JET.

BASICALLY LOOKING AT NOW UNTIL 02Z FOR THE MTNS...TO 01-3Z EAST
WITH LINGER SHOWERS AT LEAST UNTIL 06Z. COULD BE SOME FOG
OVERNIGHT IF THE MIXING OF THE AIRMASS DOES NOT ARRIVE BEHIND THIS
SYSTEM...GIVEN EXTENT OF RAIN/GROUND MOISTURE.

CIGS/VSBYS WILL IMPROVE TO VFR AFTER THE STORMS MOVE ACROSS...WITH
WINDS STAYING MORE OUT OF THE WEST.

AFTER FRONTAL PASSAGE AND SHORTWAVE WEDNESDAY EXPECT HIGH PRESSURE
TO BUILD ACROSS THE NORTHEAST AND KEEP US VFR.

EXTENDED AVIATION DISCUSSION...

VFR FOR WEDNESDAY NIGHT INTO FRIDAY. CANNOT RULE OUT SOME WIDELY
SCATTERED AFTERNOON AND EVENING SHOWERS...BUT NOT EXPECTING
ANYTHING ORGANIZED FOR THE LATER HALF OF THE WEEK.

WITH OPPORTUNITY FOR CLEARING TO TAKE PLACE AT NIGHT...WILL HAVE
SOME MORNING FOG/LOW CLOUDS ISSUES IN THE MOUNTAIN VALLEYS...AND
GROUND FOG FOR THE LOW LYING AREAS OF THE FOOTHILLS AND PIEDMONT.
OVERALL CONDITIONS HOWEVER SHOULD BE MAINLY VFR.

THE CHANCE OF SHOWERS AND THUNDERSTORMS RETURNS TO THE REGION ON
SATURDAY AND SUNDAY. MVFR CONDITIONS ARE POSSIBLE WITH ANY OF THE
STORMS. OTHERWISE VFR CEILINGS AND VISIBILITIES ARE EXPECTED.

&&

.EQUIPMENT...
AS OF 1000 AM EDT TUESDAY...

NOAA WEATHER RADIO STATION WXM72 IN HINTON WEST VIRGINIA...
OPERATING ON A FREQUENCY OF 162.425 MEGAHERTZ...IS EXPERIENCING
INTERMITTENT OUTAGES. TECHNICIANS ARE ADDRESSING THE PROBLEM.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...AMS
NEAR TERM...AMS/WP
SHORT TERM...DS
LONG TERM...DS
AVIATION...AMS/PM/WP
EQUIPMENT...
Hazardous weather outlook, Jul 14, 6:49 PM EDT, 1 hour 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
649 PM EDT TUE JUL 14 2015

NCZ003>006-VAZ007-009>020-022>024-032>035-043>047-058-059-WVZ042>044-
507-508-152300-
SURRY-STOKES-ROCKINGHAM-CASWELL-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-
PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-
ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-
PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-
SUMMERS-MONROE-EASTERN GREENBRIER-WESTERN GREENBRIER-
649 PM EDT TUE JUL 14 2015

...SEVERE THUNDERSTORM WATCH 426 IN EFFECT UNTIL 1 AM EDT
WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST
VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NCZ001-002-018>020-152300-
ASHE-ALLEGHANY NC-WATAUGA-WILKES-YADKIN-
649 PM EDT TUE JUL 14 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA.

.DAY ONE...TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS INTO LATE THIS
EVENING.

DAMAGING WINDS ARE THE PRIMARY THREAT...ALONG WITH TORRENTIAL
RAIN.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

In the hours before

Special weather statement, Jul 14, 7:07 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
707 PM EDT TUE JUL 14 2015

VAZ034-035-045-046-150000-
APPOMATTOX-CAMPBELL-BEDFORD-AMHERST-
707 PM EDT TUE JUL 14 2015

...A STRONG THUNDERSTORM WILL AFFECT APPOMATTOX...SOUTHERN
AMHERST...NORTHEASTERN CAMPBELL...CITY OF LYNCHBURG AND NORTHEASTERN
BEDFORD COUNTIES THROUGH 800 PM EDT...

AT 706 PM EDT...A STRONG THUNDERSTORM WAS OVER LYNCHBURG CITY...
MOVING EAST AT 20 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
LYNCHBURG...
APPOMATTOX...
BIG ISLAND...
LYNCHBURG CITY...
AND CONCORD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 3726 7876 3744 7941 3754 7939 3752 7878
      3748 7873
TIME...MOT...LOC 2306Z 277DEG 16KT 3744 7919

KK
Special weather statement, Jul 14, 7:11 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
711 PM EDT TUE JUL 14 2015

VAZ024-035-150015-
ROCKBRIDGE-AMHERST-
711 PM EDT TUE JUL 14 2015

...A STRONG THUNDERSTORM WILL AFFECT CITY OF BUENA
VISTA...NORTHWESTERN AMHERST...CITY OF LEXINGTON AND CENTRAL
ROCKBRIDGE COUNTIES THROUGH 815 PM EDT...

AT 711 PM EDT...A STRONG THUNDERSTORM WAS NEAR LEXINGTON...MOVING
EAST AT 15 MPH.

WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
LEXINGTON...
BUENA VISTA...
BUENA VISTA CITY...
CLIFFORD...
AND COLLIERSTOWN.

THIS INCLUDES VMI.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 3792 7919 3789 7915 3786 7914 3781 7917
      3781 7914 3778 7911 3778 7908 3772 7907
      3770 7900 3761 7901 3775 7960 3793 7957
TIME...MOT...LOC 2311Z 277DEG 15KT 3783 7943

KK
Local storm report, Jul 14, 7:22 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
722 PM EDT TUE JUL 14 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0707 PM     TSTM WND DMG     1 W QUINWOOD            38.06N 80.72W
07/14/2015                   GREENBRIER         WV   FIRE DEPT/RESCUE

            FIRE DEPARTMENT REPORTS TWO TREES DOWN WITHIN THE
            COMMUNITY OF CRICHTON IN GREENBRIER COUNTY, WV.

&&

JMORROW
Local storm report, Jul 14, 7:53 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
753 PM EDT TUE JUL 14 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0709 PM     TSTM WND DMG     46 NW FLAT TOP          38.06N 81.71W
07/14/2015                   BOONE              WV   911 CALL CENTER

            EMERGENCY MANAGER REPORTS SEVERAL TREES DOWN WITHIN THE
            COMMUNITY OF QUINWOOD IN GREENBRIER COUNTY, WV.

0739 PM     TSTM WND DMG     1 SSW LEWISBURG         37.78N 80.46W
07/14/2015                   GREENBRIER         WV   EMERGENCY MNGR

            EMERGENCY MANAGER REPORTS A POWERPOLE SNAPPED IN HALF BY
            WIND IN THE FARLEA COMMUNITY WITHING GREENBRIER COUNTY,
            WV.

&&

JMORROW

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 8:14 PM EDTSpecial Weather StatementRNKAppomattox, Buckingham61 min
Jul 13, 8:21 PM EDTSpecial Weather StatementRNKAmherst, Rockbridge, City of Buena Vista, City of Lexington54 min
Jul 13, 8:31 PM EDTSevere Thunderstorm WarningRNKBuckingham59 min
Jul 13, 8:37 PM EDTSpecial Weather StatementRNKCharlotte53 min
Jul 13, 8:41 PM EDTSevere Thunderstorm WarningRNKAmherst, Bedford, Botetourt, Campbell, Rockbridge, City of Buena Vista and 2 more64 min
Jul 13, 8:45 PM EDTSevere Thunderstorm WarningRNKBedford, Campbell, Pittsylvania, City of Danville60 min
Jul 13, 8:49 PM EDTSevere Thunderstorm WarningRNKCampbell, Charlotte56 min
Jul 13, 9:15 PM EDTSevere Thunderstorm WarningRNKAmherst, Appomattox, Campbell, Charlotte, Halifax, Pittsylvania75 min
Jul 13, 9:59 PM EDTSpecial Weather StatementRNKBuckingham61 min
Jul 13, 10:30 PM EDTSevere Thunderstorm WarningRNKCharlotte28 min
Jul 14, 4:18 AM EDTSpecial Weather StatementRNKTazewell42 min
Jul 14, 4:57 AM EDTSpecial Weather StatementRNKBland, Smyth, Tazewell, Wythe48 min
Jul 14, 5:06 AM EDTAreal Flood AdvisoryRNKBland, Smyth, Tazewell4 hr
Jul 14, 6:00 AM EDTSpecial Weather StatementRNKGrayson, Smyth, Wythe60 min
Jul 14, 6:38 PM EDTSevere Thunderstorm WarningRNKAlleghany, Bath, City of Covington67 min
Jul 14, 7:07 PM EDTSpecial Weather StatementRNKAppomattox, City of Lynchburg53 min
Jul 14, 7:11 PM EDTSpecial Weather StatementRNKRockbridge, City of Buena Vista, City of Lexington64 min
Jul 14, 7:51 PM EDTSevere Thunderstorm WarningRNKAlleghany, Bath, Botetourt, Craig, Giles, Rockbridge and 2 more54 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.